Electronic Communications in Probability

Graphical representation of certain moment dualities and application to population models with balancing selection

Sabine Jansen and Noemi Kurt

Full-text: Open access

Abstract

We investigate dual mechanisms for interacting particle systems. Generalizing an approach of Alkemper and Hutzenthaler in the case of coalescing duals, we show that a simple linear transformation leads to a moment duality of suitably rescaled processes. More precisely, we show how dualities of interacting particle systems of the form $H(A,B)=q^{|A\cap B|}, A,B\subset\{0,1\}^N, q\in[-1,1),$ are rescaled to yield moment dualities of rescaled processes. We discuss in particular the case $q=-1,$ which explains why certain population models with balancing selection have an annihilating dual process. We also consider different values of $q,$ and answer a question by Alkemper and Hutzenthaler.

Article information

Source
Electron. Commun. Probab., Volume 18 (2013), paper no. 14, 15 pp.

Dates
Accepted: 21 February 2013
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465315553

Digital Object Identifier
doi:10.1214/ECP.v18-2194

Mathematical Reviews number (MathSciNet)
MR3033597

Zentralblatt MATH identifier
1335.60183

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Markov processes duality interacting particle systems graphical representation annihilation selection

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Jansen, Sabine; Kurt, Noemi. Graphical representation of certain moment dualities and application to population models with balancing selection. Electron. Commun. Probab. 18 (2013), paper no. 14, 15 pp. doi:10.1214/ECP.v18-2194. https://projecteuclid.org/euclid.ecp/1465315553


Export citation

References

  • Alkemper, Roland; Hutzenthaler, Martin. Graphical representation of some duality relations in stochastic population models. Electron. Comm. Probab. 12 (2007), 206–220 (electronic).
  • R. Alkemper and M. Hutzenthaler. Dual basic mechanisms Available at http://evol.bio.lmu.de/people/group_metzler1/hutzenthaler_m/publikationen/classification.pdf
  • Athreya, Siva R.; Swart, Jan M. Branching-coalescing particle systems. Probab. Theory Related Fields 131 (2005), no. 3, 376–414.
  • Blath, Jochen; Etheridge, Alison; Meredith, Mark. Coexistence in locally regulated competing populations and survival of branching annihilating random walk. Ann. Appl. Probab. 17 (2007), no. 5-6, 1474–1507.
  • Clifford, Peter; Sudbury, Aidan. A sample path proof of the duality for stochastically monotone Markov processes. Ann. Probab. 13 (1985), no. 2, 558–565.
  • Diaconis, P.; Freedman, D. Finite exchangeable sequences. Ann. Probab. 8 (1980), no. 4, 745–764.
  • Donnelly, Peter; Kurtz, Thomas G. A countable representation of the Fleming-Viot measure-valued diffusion. Ann. Probab. 24 (1996), no. 2, 698–742.
  • Ethier, Stewart N.; Kurtz, Thomas G. Markov processes. Characterization and convergence. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. John Wiley & Sons, Inc., New York, 1986. x+534 pp. ISBN: 0-471-08186-8
  • Griffeath, David. Additive and cancellative interacting particle systems. Lecture Notes in Mathematics, 724. Springer, Berlin, 1979. iv+108 pp. ISBN: 3-540-09508-X
  • Harris, T. E. Additive set-valued Markov processes and graphical methods. Ann. Probability 6 (1978), no. 3, 355–378.
  • Liggett, Thomas M. Interacting particle systems. Reprint of the 1985 original. Classics in Mathematics. Springer-Verlag, Berlin, 2005. xvi+496 pp. ISBN: 3-540-22617-6
  • Sudbury, Aidan; Lloyd, Peter. Quantum operators in classical probability theory. II. The concept of duality in interacting particle systems. Ann. Probab. 23 (1995), no. 4, 1816–1830.
  • Sudbury, Aidan. Dual families of interacting particle systems on graphs. J. Theoret. Probab. 13 (2000), no. 3, 695–716.
  • J. Swart. Duals and thinnings of some relatives of the contact process. ArXiv:math.PR/0604335. A shortened version of this preprint has been published as p. 203-214 in: Prague Stochastics 2006, M. Huskovรก and M. Janzura (eds.), Matfyzpress, Prague, 2006.